Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 24, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2014, 7:43 PM EDT for Hendricks County, Marion County, Morgan County, Indiana. It was in force for 47 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 7:43 PM EDT (23:43 UTC)
- Expired
- May 11, 2014, 8:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hendricks County, IN, Marion County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 10 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:45 PM EDT | TSTM WND DMG | 1 Ne Camby, IN | UTILITY POLE SNAPPED...LINES DOWN |
| May 11, 7:51 PM EDT | HAIL 0.5 | 6 S Indianapolis, IN | PEA TO MARBLE SIZE REPORTED |
| May 11, 7:57 PM EDT | HAIL 1 | Indianapolis, IN | |
| May 11, 7:59 PM EDT | HAIL 1 | Indianapolis, IN | |
| May 11, 8:05 PM EDT | HAIL 1.25 | 5 E Indianapolis, IN | ESTIMATED TIME |
| May 11, 8:07 PM EDT | TSTM WND GST 50 | 6 S Indianapolis, IN | |
| May 11, 8:07 PM EDT | HAIL 0.88 | 6 S Indianapolis, IN | |
| May 11, 8:15 PM EDT | HAIL 0.75 | 2 Ene Warren Park, IN | |
| May 11, 8:17 PM EDT | HAIL 1 | 4 Ne Indianapolis, IN | 1 INCH HAIL AT 38TH AND POST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507
WUUS53 KIND 112343
SVRIND
INC063-097-109-120030-
/O.NEW.KIND.SV.W.0024.140511T2343Z-140512T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...
* UNTIL 830 PM EDT
* AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MOORESVILLE...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SPEEDWAY...BEECH GROVE...INDIANAPOLIS INT'L
AIRPORT...HOMECROFT...MONUMENT CIRCLE...WYNNEDALE...SPRING HILL...
ROCKY RIPPLE...CROWS NEST...INDIANA STATE FAIRGROUNDS...NORTH CROWS
NEST...WARREN PARK...MERIDIAN HILLS...BROAD RIPPLE AND WILLIAMS
CREEK.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 121.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 64 AND 92.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 72 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3978 8595 3975 8595 3963 8617 3963 8625
3958 8625 3957 8628 3967 8645 3993 8617
TIME...MOT...LOC 2343Z 228DEG 21KT 3967 8628
HAIL...1.00IN
WIND...60MPH
$$
RYAN3 follow-up statements
827
WWUS53 KIND 112353
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT SUN MAY 11 2014
INC063-109-120003-
/O.CAN.KIND.SV.W.0024.000000T0000Z-140512T0030Z/
MORGAN IN-HENDRICKS IN-
753 PM EDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS AND
NORTHEASTERN MORGAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3978 8595 3975 8596 3963 8616 3964 8622
3963 8623 3963 8625 3964 8632 3971 8633
3975 8633 3990 8614
TIME...MOT...LOC 2353Z 228DEG 21KT 3970 8622
$$
INC097-120030-
/O.CON.KIND.SV.W.0024.000000T0000Z-140512T0030Z/
MARION IN-
753 PM EDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 830 PM EDT...
AT 750 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SOUTHPORT...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SOUTHPORT...SPEEDWAY...BEECH GROVE...HOMECROFT...
MONUMENT CIRCLE...WYNNEDALE...SPRING HILL...ROCKY RIPPLE...CROWS
NEST...INDIANA STATE FAIRGROUNDS...NORTH CROWS NEST...WARREN PARK AND
BROAD RIPPLE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 119.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 91.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3978 8595 3975 8596 3963 8616 3964 8622
3963 8623 3963 8625 3964 8632 3971 8633
3975 8633 3990 8614
TIME...MOT...LOC 2353Z 228DEG 21KT 3970 8622
HAIL...1.00IN
WIND...60MPH
$$
RYAN484
WWUS53 KIND 120004
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
804 PM EDT SUN MAY 11 2014
INC097-120030-
/O.CON.KIND.SV.W.0024.000000T0000Z-140512T0030Z/
MARION IN-
804 PM EDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 830 PM EDT...
AT 800 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
INDIANAPOLIS...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BEECH GROVE...MONUMENT CIRCLE AND WARREN PARK.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 115.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 75 AND 91.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 95.
QUARTER SIZE HAIL HAS BEN REPORTED JUST SOUTH OF DOWNTOWN
INDIANAPOLIS WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3978 8595 3975 8596 3965 8615 3967 8621
3975 8625 3986 8608
TIME...MOT...LOC 0004Z 228DEG 21KT 3974 8615
HAIL...1.00IN
WIND...60MPH
$$
RYAN726
WWUS53 KIND 120026
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
826 PM EDT SUN MAY 11 2014
INC097-120036-
/O.EXP.KIND.SV.W.0024.000000T0000Z-140512T0030Z/
MARION IN-
826 PM EDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY WILL EXPIRE AT
830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3978 8595 3975 8596 3965 8615 3967 8621
3975 8625 3986 8608
TIME...MOT...LOC 0026Z 228DEG 21KT 3982 8602
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:12 PM EDT, 31 minutes earlier.
Area forecast discussion, May 11, 7:12 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 712 PM EDT SUN MAY 11 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 304 PM EDT SUN MAY 11 2014 A FRONTAL SYSTEM WILL ALLOW THUNDERSTORM CHANCES TO PERSIST ACROSS CENTRAL INDIANA THROUGH MIDWEEK. SEVERAL ADDITIONAL WAVES WILL MOVE THROUGH THE AREA TOWARDS THE END OF THE WORK WEEK BRINGING MORE CHANCES FOR SHOWERS. ABOVE NORMAL TEMPERATURES WILL CONTINUE BEFORE A COLD FRONT PASSES THROUGH THE REGION TUESDAY NIGHT WITH LOWER READINGS RETURNING FOR THE END OF THE WORK WEEK AND NEXT WEEKEND. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 304 PM EDT SUN MAY 11 2014 AS OF 19Z...A WARM FRONT WAS POSITIONED ACROSS THE EXTREME NORTHERN PORTION OF THE FORECAST AREA. THIS FRONTAL BOUNDARY...IN ADDITION TO ANY REMNANT OUTFLOW BOUNDARIES FROM CONVECTION EARLIER THIS MORNING...ARE EXPECTED TO BE THE FOCUS OF ANY THUNDERSTORM DEVELOPMENT THIS AFTERNOON. WHILE SHEAR VALUES DO NOT LOOK TO BE IMPRESSIVE...UP TO 35 KTS IN THE SOUTHWEST BUT DROPPING OFF RAPIDLY TO THE NORTH...MODEL SOUNDINGS STILL FORECAST SBCAPE VALUES OF OVER 2000 J/KG. HOWEVER...LATEST LAPS SOUNDINGS STILL INDICATE A DECENT CAP IN PLACE ACROSS THE AREA WHICH CONTINUES TO INHIBIT ANY DEVELOPMENT AT THIS TIME. AS THE WARM FRONT EXITS THE FORECAST AREA WITH THE LOSS OF DAYTIME HEATING...ANY LINGERING STORMS SHOULD DIMINISH BY LATE THIS EVENING. WITH PLENTY OF MOISTURE REMAINING AND DECENT CLOUD COVER EXPECTED TO SHOULD REMAIN IN PLACE...ALONG CONTINUED SOUTHERLY WINDS...TEMPERATURES SHOULD REMAIN IN MID 60S OVERNIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 304 PM EDT SUN MAY 11 2014 THE MAIN CHALLENGE THROUGHOUT THE SHORT TERM WILL BE CONTINUED PRECIPITATION CHANCES. TEMPERATURES BEFORE AND AFTER COLD FRONTAL PASSAGE WILL BE A SECONDARY CHALLENGE. THE NAM SEEMS TO HAVE THE BEST HANDLE ON THE LOW PRESSURE SYSTEM CURRENTLY OUT IN THE PLAINS AND ITS ASSOCIATED FRONTS SO MAINLY IT WAS USED FOR TODAYS FORECAST. THE AREA SHOULD SEE A BREAK IN ANY CHANCES FOR PRECIPITATION EARLY MONDAY WITH MID LEVEL RIDGING BUILDING IN. DECENT WARM AIR ADVECTION IS EXPECTED TO CONTINUE WITH SOUTH/SOUTHWEST WINDS OF 20-25 MPH ALLOWING TEMPERATURES TO SOAR INTO THE THE LOW TO MID 80S. ANY BREAKS IN CLOUD COVER COULD ALLOW FOR EVEN SLIGHTLY HIGHER READINGS WITH A DECENT AMOUNT OF SOLAR. TEMPERATURES WILL REMAIN MILD MONDAY NIGHT AS WINDS STAY UP AND CLOUDS INCREASE AHEAD OF THE APPROACHING COLD FRONT. TUESDAY LOOKS TO BE A SOGGY DAY AS THE COLD FRONT SLOWLY MAKES ITS WAY FROM WEST TO EAST ACROSS THE FORECAST AREA. ALL MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE NAM IN REGARDS TO THE TIMING OF THE FRONT. THE BULK OF THE PRECIPITATION LOOKS TO BE POST FRONTAL SO TRIED TO CUT BACK ON POPS PRIOR TO 12Z TUESDAY. ALSO...WITH PRECIPITATION EXPECTED MAINLY BEHIND THE FRONT AND MINIMAL INSTABILITY REMAINING...REDUCED THUNDER MENTION. RAIN SHOWER CHANCES WILL CONTINUE TUESDAY NIGHT WITH THE COLD FRONT SLOWLY EXITING THE AREA. A DEEPENING 500 MB TROUGH AND SEVERAL WAVES MOVING THROUGH THE FLOW WILL CAUSE PRECIPITATION CHANCES TO RETURN IN MORE EARNEST ON WEDNESDAY WITH TEMPERATURES FALLING TO BELOW NORMAL VALUES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 207 PM EDT SUN MAY 11 2014 EXTENDED MODELS ARE SIMILAR WITH CYCLONIC FLOW ALOFT THROUGH SATURDAY WITH RIDGING STARTING TO BUILD IN SUNDAY. THIS SHOULD RESULT IN SHOWER CHANCES THROUGH FRIDAY NIGHT ALONG WITH COOL TEMPERATURES. AFTER THAT...MOISTURE IS LACKING...SO WILL KEEP IT DRY. REGIONAL BLEND LOOKS GOOD ON TEMPERATURES CONSIDERING THE CYCLONIC FLOW AND LOW LEVEL THERMAL PROGS. && .AVIATION /DISCUSSION FOR THE 120000Z TAF ISSUANCE/... ISSUED AT 710 PM EDT SUN MAY 11 2014 RADAR MOSAIC SHOWING SCATTERED THUNDERSTORMS ACROSS THE AREA SET TO IMPACT KHUF ANY TIME NOW AND KIND IN THE NEXT HOUR OR SO. RIGHT NOW STORMS ARE PARTING AROUND KBMG BUT NOT HITTING THERE...AND A LARGE AREA OF STORMS TO THE NORTHWEST OF KLAF. SHORT TERM MODELS ARE SHOWING THIS CONTINUING THROUGH 3Z OVER ALL THE SITES...AND THEN THE CELLS ACROSS NORTHERN ILLINOIS TAKING OVER AND SINKING SLOWLY SOUTHEAST...IMPACTING KLAF FOR SEVERAL HOURS BUT HIGH UNCERTAINTY ABOUT THEM GETTING AS FAR SOUTH AS KIND/KHUF. THUS WILL INCLUDE VCTS EVERYWHERE THROUGH 3Z...AND HANG ONTO THIS THROUGH 10Z AT KLAF. WILL TEMPO IN A COUPLE HOURS OF THUNDER AT KHUF AND KIND AND MAY TRY TO PIN DOWN A FEW HOURS FOR KLAF BEYOND THE VCTS. IF THE SITES GET MUCH RAIN...COULD SEE A FOG THREAT OVERNIGHT SO WILL INCLUDE MVFR FOG FOR A FEW HOURS IN THE 9 TO 13Z TIME FRAME. WINDS WILL PICK UP MONDAY BY LATE MORNING WITH GUSTS AROUND 18-25 KTS OUT OF THE SOUTHWEST. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LEE NEAR TERM...LEE SHORT TERM...LEE LONG TERM....MK AVIATION...CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 11, 3:47 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 347 PM EDT SUN MAY 11 2014 INZ021-028>031-035>049-051>057-060>065-067>072-122000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 347 PM EDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE...AND A FEW OF THEM COULD BECOME SEVERE. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND LIGHTNING. TIMING: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY EVENING. THUNDERSTORM CHANCES DIMINISH OVERNIGHT. DISCUSSION: A WARM FRONT HAS MOVED THROUGH CENTRAL INDIANA WHICH WILL BRING THE CHANCE FOR STORMS LATE THIS AFTERNOON AND THIS EVENING. A FEW SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE MONDAY INTO WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...BUT LIGHTNING AND BRIEF HEAVY RAIN ARE POSSIBLE WITH ANY STORM. DISCUSSION: A FRONTAL SYSTEM WILL KEEP THE THREAT FOR SOME THUNDERSTORMS INTO MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) LEE
In the hours before
Local storm report, May 11, 7:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
702 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL SPENCER 39.29N 86.77W
05/11/2014 M0.25 INCH OWEN IN TRAINED SPOTTER
&&
BHHSpecial weather statement, May 11, 7:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT SUN MAY 11 2014
INZ046-047-054-055-120015-
HENDRICKS-JOHNSON-MARION-MORGAN-
726 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HENDRICKS...
NORTHWESTERN JOHNSON...SOUTHWESTERN MARION AND MORGAN COUNTIES UNTIL
815 PM EDT...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF MARTINSVILLE...OR 23 MILES NORTH
OF BLOOMINGTON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MOORESVILLE...
MONROVIA...
CENTERTON...
LAKE HART...
BETHANY...
BROOKLYN...
WAVERLY...
CAMBY...
HOMECROFT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3968 8645 3969 8610 3941 8635 3944 8663
3947 8663 3947 8665
TIME...MOT...LOC 2326Z 228DEG 21KT 3951 8643
RYANLocal storm report, May 11, 7:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HEAVY RAIN 1 NE RUSHVILLE 39.62N 85.43W
05/11/2014 M1.18 INCH RUSH IN AMATEUR RADIO
STORM TOTAL FROM STORM THAT MOVED THROUGH OVER THE PAST
TWO HOURS
&&
BHHLocal storm report, May 11, 7:37 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 8 E RUSHVILLE 39.61N 85.30W
05/11/2014 M1.00 INCH RUSH IN EMERGENCY MNGR
EM REPORTS SEVERAL 1 INCH HAIL REPORTS ALONG SR 44
BETWEEN ABOUT 545 AND 605 STARTING IN RUSHVILLE AND
ENDING IN GLENDALE
&&
CPLocal storm report, May 11, 7:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 1 NE RUSHVILLE 39.62N 85.43W
05/11/2014 M0.25 INCH RUSH IN AMATEUR RADIO
TIME APPROXIMATED
&&
BHHLocal storm report, May 11, 7:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 2 N GREENCASTLE 39.67N 86.84W
05/11/2014 M0.25 INCH PUTNAM IN EMERGENCY MNGR
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:08 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan, Vigo | 52 min |
| May 11, 3:57 PM EDT | Special Weather Statement | IND | Marion | 48 min |
| May 11, 4:34 PM EDT | Special Weather Statement | IND | Rush | 41 min |
| May 11, 4:37 PM EDT | Special Weather Statement | IND | Hancock, Marion | 38 min |
| May 11, 4:47 PM EDT | Special Weather Statement | IND | Daviess, Martin | 43 min |
| May 11, 5:02 PM EDT | Special Weather Statement | IND | Henry | 43 min |
| May 11, 5:07 PM EDT | Special Weather Statement | IND | Marion | 38 min |
| May 11, 5:14 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 46 min |
| May 11, 5:32 PM EDT | Tornado Warning | IND | Rush | 28 min |
| May 11, 5:35 PM EDT | Special Weather Statement | IND | Daviess | 40 min |
| May 11, 5:41 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 49 min |
| May 11, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Rush | 34 min |
| May 11, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 49 min |
| May 11, 6:10 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Knox, Sullivan, Vigo | 50 min |
| May 11, 6:12 PM EDT | Flash Flood Warning | IND | Rush | 3 hr |
| May 11, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 41 min |
| May 11, 6:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 52 min |
| May 11, 6:26 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| May 11, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 49 min |
| May 11, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 31 min |
| May 11, 7:26 PM EDT | Special Weather Statement | IND | Morgan | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.